• giggles giggles
    March 06, 2010
    do antibiotics,especially intervenous,cause blood sugar to rise?
    giggles giggles
    March 06, 2010

    I was told by an attending nurse, that the high levels of very potent antibiotics i was receiving by means of iv, were raising my blood sugars. i was never diagnosed previously with diabetes. i was going to a regular dr. for several years, who was testing for this every 6 months,among other blood work testing. Am i right to assume this nurse was correct?

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • sary April 24, 2010
    sary
    April 24, 2010

    Is the antibiotic mixed in a dextrose solution? This is sugar.

    READ MORE
    • Ron
      Ron
      September 16, 2011
      Ron
      Ron
      September 16, 2011

      As far as I know it was a regular saline solution.  I am now off the intravenous treatment and am taking Rifampin 300mg 2 x daily and SMZ/TMP 800-160 2 x daily for my chronic infection.  I am taking insulin 40 mcg 1 x daily and Glimepiride 4mg 1 x daily for m7y diabetes.  Now if I need another antibiotic such as kflex for a secondary infection, my blood sugar jumps from around 100 to over 200.  Can you explan this?  My family doctor claims he has never heard of this.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.